advertisement
Question
Posted by: Apples | 2010/06/09

Annoying rash

Hi there, I was diagnosed with an upper respiritory tract infection &  received a prescription for the generic Augmentin - within an hour or so of taking the first dosage I ended up with a rash between my buttocks. Can this be drug reaction &  if so what can I treat it with?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Apples
I don't think it is a drug reaction - this would be all over the body. But Augmentin may reduce the normal bacteria in the gut, causing overgrowth of Candida (yeasts) or "bad" bacteria which may cause vaginal infections and skin infections. Take a probiotic three times a day while on the Augmentin. If the rash looks like a diaper rash it may be a yeast and something like Canesten cream (or generic substitute) may help. If the rash looks like pimples with yellow points, it may be bacterial and Bactroban ointment may help.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/06/09

Hallo Apples
I don't think it is a drug reaction - this would be all over the body. But Augmentin may reduce the normal bacteria in the gut, causing overgrowth of Candida (yeasts) or "bad" bacteria which may cause vaginal infections and skin infections. Take a probiotic three times a day while on the Augmentin. If the rash looks like a diaper rash it may be a yeast and something like Canesten cream (or generic substitute) may help. If the rash looks like pimples with yellow points, it may be bacterial and Bactroban ointment may help.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement